Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Weak Chebyshev subspaces and $ A$-subspaces of $ C[a,b]$

Author: Wu Li
Journal: Trans. Amer. Math. Soc. 322 (1990), 583-591
MSC: Primary 41A50; Secondary 41A52
MathSciNet review: 1010886
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show some very interesting properties of weak Chebyshev subspaces and use them to simplify Pinkus's characterization of $ A$subspaces of $ C[a,b]$. As a consequence we obtain that if the metric projection $ {P_G}$ from $ C[a,b]$ onto a finite-dimensional subspace $ G$ has a continuous selection and elements of $ G$ have no common zeros on $ (a,b)$, then $ G$ is an $ A$-subspace.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A50, 41A52

Retrieve articles in all journals with MSC: 41A50, 41A52

Additional Information

PII: S 0002-9947(1990)1010886-6
Keywords: $ A$-subspace, weak Chebyshev subspace, Chebyshev subspace, metric projection, continuous metric selection
Article copyright: © Copyright 1990 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia